Alert archive / Massachusetts / Frost Advisories in 2009

Frost Advisory 7, NWS Boston/Norton, MA

October 10, 2009Franklin County, Hampden County, Hampshire County, Massachusetts; Cheshire County, Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this frost advisory at Oct 10, 2009, 3:08 AM EDT for Franklin County, Hampden County, Hampshire County, Massachusetts; Cheshire County, Hillsborough County, New Hampshire. It took effect at Oct 11, 2009, 12:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2009, 3:08 AM EDT (07:08 UTC)
In effect from
Oct 11, 2009, 12:00 AM EDT
Expired
Oct 11, 2009, 8:00 AM EDT
In force
8 hr
Issued by
NWS Boston/Norton, MA

Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Cheshire County, NH, Hillsborough County, NH

The radar

The Boston radar (KBOX), 123 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2009-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2009-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 100708
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
308 AM EDT SAT OCT 10 2009


MAZ002-003-008-009-NHZ011-015-101515-
/O.NEW.KBOX.FR.Y.0007.091011T0800Z-091011T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-CHESHIRE NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
CHESTERFIELD...BLANDFORD...JAFFREY...KEENE...PETERBOROUGH...WEARE
308 AM EDT SAT OCT 10 2009

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY. 

THIS FROST ADVISORY INCLUDES THE EAST SLOPES OF THE
BERKSHIRES...PORTIONS OF NORTHWEST MASSACHUSETTS...AS WELL AS SOUTHWEST
NEW HAMPSHIRE.

A COLD FRONT WILL MOVE ACROSS THE REGION THIS MORNING.  MOSTLY CLEAR
SKIES AND DIMINISHING WINDS WILL FOLLOW TONIGHT. THIS WILL RESULT IN
A GOOD NIGHT OF RADIATIONAL COOLING. LOW TEMPERATURES ARE EXPECTED TO
DROP INTO THE MIDDLE 30S ACROSS THE REGION BY EARLY SUNDAY MORNING. THIS
COMBINED WITH LIGHT WINDS WILL YIELD WIDESPREAD FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

FRANK
4 follow-up statements
000 
WWUS71 KBOX 101511
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1111 AM EDT SAT OCT 10 2009

MAZ002-003-008-009-NHZ011-015-102315-
/O.CON.KBOX.FR.Y.0007.091011T0800Z-091011T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-CHESHIRE NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
CHESTERFIELD...BLANDFORD...JAFFREY...KEENE...PETERBOROUGH...WEARE
1111 AM EDT SAT OCT 10 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY. 

THIS FROST ADVISORY INCLUDES THE EAST SLOPES OF THE BERKSHIRES...
PORTIONS OF NORTHWEST MASSACHUSETTS...AS WELL AS SOUTHWEST NEW
HAMPSHIRE.

MOSTLY CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW FOR A LOT OF RADIATIONAL
COOLING TONIGHT. LOW TEMPERATURES WILL DROP INTO THE MIDDLE 30S
ACROSS THE REGION BY EARLY SUNDAY MORNING. THIS COMBINED WITH LIGHT
WINDS WILL YIELD WIDESPREAD FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$
000 
WWUS71 KBOX 101917
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
317 PM EDT SAT OCT 10 2009

MAZ002-003-008-009-NHZ011-015-110330-
/O.CON.KBOX.FR.Y.0007.091011T0800Z-091011T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-CHESHIRE NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
CHESTERFIELD...BLANDFORD...JAFFREY...KEENE...PETERBOROUGH...WEARE
317 PM EDT SAT OCT 10 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY. 

THIS FROST ADVISORY INCLUDES THE EAST SLOPES OF THE BERKSHIRES...
PORTIONS OF NORTHWEST MASSACHUSETTS...AS WELL AS SOUTHWEST NEW
HAMPSHIRE.

MOSTLY CLEAR SKIES...DRY AIR AND DIMINISHING WINDS WILL SET THE STAGE
FOR RADIATIONAL COOLING TONIGHT. LOW TEMPERATURES WILL DROP INTO THE
MIDDLE 30S ACROSS THE REGION BY EARLY SUNDAY MORNING. THIS COMBINED
WITH LIGHT WINDS WILL YIELD NUMEROUS AREAS OF FROST ACROSS MUCH OF
SOUTHWEST NEW HAMPSHIRE AND NORTHWEST MASSACHUSETTS.

STILL COLDER TEMPERATURES ARE EXPECTED FOR SUNDAY NIGHT WHEN MUCH OF
THIS AREA MAY EXPERIENCE A FREEZE AND WIDESPREAD FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

THOMPSON
000 
WWUS71 KBOX 110116
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
916 PM EDT SAT OCT 10 2009

MAZ002-003-008-009-NHZ011-015-110930-
/O.EXT.KBOX.FR.Y.0007.091011T0400Z-091011T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-CHESHIRE NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
CHESTERFIELD...BLANDFORD...JAFFREY...KEENE...PETERBOROUGH...WEARE
916 PM EDT SAT OCT 10 2009

...FROST ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SUNDAY...

THE FROST ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT SUNDAY. 

THIS FROST ADVISORY INCLUDES THE EAST SLOPES OF THE BERKSHIRES...
PORTIONS OF NORTHWEST MASSACHUSETTS...AS WELL AS SOUTHWEST NEW
HAMPSHIRE.

MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW LOW TEMPERATURES TO DROP
INTO THE LOWER TO MIDDLE 30S ACROSS THE REGION BY EARLY SUNDAY
MORNING. THIS COMBINED WITH LIGHT WINDS WILL YIELD WIDESPREAD FROST
ACROSS MUCH OF SOUTHWEST NEW HAMPSHIRE...NORTHWEST MASSACHUSETTS...AS
WELL AS THE EAST SLOPES OF THE BERKSHIRES.

STILL COLDER TEMPERATURES ARE EXPECTED FOR SUNDAY NIGHT WHEN MUCH
OF THIS AREA MAY EXPERIENCE A FREEZE AND WIDESPREAD FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

FRANK
000 
WWUS71 KBOX 110705
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
305 AM EDT SUN OCT 11 2009

MAZ002-003-008-009-NHZ011-015-111515-
/O.NEW.KBOX.FZ.W.0004.091012T0600Z-091012T1200Z/
/O.CON.KBOX.FR.Y.0007.000000T0000Z-091011T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-CHESHIRE NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
CHESTERFIELD...BLANDFORD...JAFFREY...KEENE...PETERBOROUGH...WEARE
305 AM EDT SUN OCT 11 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

THE FROST ADVISORY FOR EARLY THIS MORNING AND THE FREEZE WARNING FOR
EARLY MONDAY MORNING INCLUDES THE EAST SLOPES OF THE BERKSHIRES...
PORTIONS OF NORTHWEST MASSACHUSETTS...AS WELL AS SOUTHWEST NEW
HAMPSHIRE.

TEMPERATURES EARLY THIS MORNING IN THE LOWER TO MID 30S WILL RESULT
IN A WIDESPREAD FROST. A FEW OF THE NORMALLY COLDER OUTLYING
LOCATIONS WILL SEE EARLY MORNING TEMPERATURES AROUND 30.

A REINFORCING SHOT OF COOL AIR LATE THIS AFTERNOON AND EVENING WILL
SET THE STAGE FOR EVEN COLDER TEMPERATURES TONIGHT. LOW TEMPERATURES
EARLY MONDAY MORNING ARE EXPECTED TO FALL BETWEEN 25 AND 30
DEGREES...YIELDING A WIDESPREAD FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MAZ010-111515-
/O.NEW.KBOX.FZ.W.0004.091012T0600Z-091012T1200Z/
EASTERN HAMPSHIRE MA-
INCLUDING THE CITIES OF...AMHERST...NORTHAMPTON
305 AM EDT SUN OCT 11 2009

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. 

THIS FREEZE WARNING INCLUDES EASTERN HAMPSHIRE COUNTY IN MASSACHUSETTS.

A REINFORCING SHOT OF COOL AIR LATE THIS AFTERNOON AND EVENING WILL
SET THE STAGE FOR A WIDESPREAD FREEZE TONIGHT. LOW TEMPERATURES BY
EARLY MONDAY MORNING ARE EXPECTED TO BOTTOM OUT BETWEEN 25 AND
30...YIELDING A WIDESPREAD FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

CTZ002>004-MAZ004>007-011>014-016>021-026-NHZ012-RIZ001>007-
111515-
/O.NEW.KBOX.FR.Y.0008.091012T0600Z-091012T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
EASTERN HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...BARRE...FITCHBURG...FRAMINGHAM...
LOWELL...LAWRENCE...GLOUCESTER...SPRINGFIELD...MILFORD...
WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...QUINCY...TAUNTON...
BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
AYER...MANCHESTER...NASHUA...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT
305 AM EDT SUN OCT 11 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. 

THIS FROST ADVISORY INCLUDES EASTERN HILLSBOROUGH COUNTY IN SOUTHERN
NEW HAMPSHIRE...AS WELL AS MUCH OF CENTRAL AND EASTERN
MASSACHUSETTS...NORTHERN CONNECTICUT AND RHODE ISLAND.

A REINFORCING SHOT OF COOL AIR LATE THIS AFTERNOON AND EVENING WILL
SET THE STAGE FOR A CHILLY NIGHT. LOW TEMPERATURES ARE EXPECTED TO
FALL INTO THE LOWER TO MIDDLE 30S...YIELDING A WIDESPREAD FROST. A
FEW OF THE NORMALLY COLDER LOCATIONS MAY SEE THE MERCURY DIP BELOW
FREEZING FOR A SHORT TIME EARLY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

FRANK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Oct 9, 10:51 PM EDT, 4 hours 17 minutes earlier.

Area forecast discussion, Oct 9, 10:51 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1051 PM EDT FRI OCT 9 2009

.SYNOPSIS...
LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL PUSH ACROSS THE REGION
LATE TONIGHT. HIGH PRESSURE IN THE MIDWEST THIS WEEKEND WILL MOVE SOUTH
OF NEW ENGLAND LATE MONDAY WITH DRY AND COOLER THAN NORMAL CONDITIONS.
ANOTHER COLD FRONT WILL MOVE THROUGH THE REGION SOMETIME ON TUESDAY...
FOLLOWED BY ANOTHER PERIOD OF DRY AND COOLER THAN NORMAL CONDITIONS
WEDNESDAY AND THURSDAY ASSOCIATED WITH THE APPROACH OF CANADIAN HIGH
PRESSURE.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
PREVIOUS FORECAST IS PRETTY MUCH ON TRACK.  THE PRECIPITATION HAS
TEMPORARILY COME TO AN END THIS EVENING WITH JUST SOME SPOTTY LIGHT
DRIZZLE AND FOG PATCHES.  HOWEVER...WIDESPREAD SHOWERS WERE DEVELOPING
ACROSS NEW YORK STATE AND PA.  THIS AS A RESULT OF A WAVE OF LOW
PRESSURE TRACKING NORTHEAST OUT OF THE MID ATLANTIC.  THIS LOW
PRESSURE SYSTEM LOOKS TO MOVE NORTHEAST OVERNIGHT AND TRACK NEAR OR
JUST SOUTH OF THE I-95 CORRIDOR.  THIS ACTIVITY SHOULD ENTER
INTERIOR SOUTHERN NEW ENGLAND BETWEEN MIDNIGHT AND 2 AM AND REACH THE
COASTAL PLAIN BETWEEN 2 AND 4 AM.

WITH ALL THAT SAID...A FEW HOURS OF WIDESPREAD RAIN SHOWERS WHICH
MAY BE BRIEFLY HEAVY WILL WORK ACROSS MOST OF OUR REGION.  THE
ACTIVITY WILL ONLY LAST BETWEEN 2 AND 4 HOURS IN A GIVEN
LOCATION...BUT WILL LIKELY DROP A QUICK 0.25 TO 0.50 INCHES OF RAIN
ACROSS MUCH OF OUR REGION.  THE EXCEPTION MIGHT BE THE SOUTH
COAST/CAPE/ISLANDS AS MUCH OF THE STEADY PRECIPITATION MAY TRACK TO
THEIR NORTH...BUT SCATTERED SHOWERS AND EVEN A FEW THUNDERSTORMS
WILL BE POSSIBLE AS SHOWALTER INDICES DROP BELOW 0 AND COMBINED
WITH GOOD JET DYNAMICS.  WILL CONTINUE TO MENTION A CHANCE OF
THUNDER IN AREAS SOUTH OF THE MA PIKE AFTER MIDNIGHT BASED ON THIS
REASONING.

AS FOR TEMPERATURES...THEY SHOULD REMAIN STEADY FOR MOST OF THE NIGHT
UNTIL THE COLD FRONT WORKS INTO OUR NORTHWEST ZONES TOWARD DAYBREAK.  IN
ADDITION...STILL THE POTENTIAL FOR LOCALLY GUSTY WINDS AND
TEMPERATURES RISING INTO THE UPPER 60S TO NEAR 70 FOR A SHORT TIME
ACROSS SOUTHERN RHODE ISLAND AND PARTS OF SOUTHEAST MA...IF THEY ARE
ABLE TO WARM SECTOR.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
MODELS SEEM TO BE MORE IN LINE WITH PUSHING THE COLD FRONT QUICKLY
OFF THE COAST SATURDAY MORNING. HAVE LOW CHANCE POPS GOING EARLY IN
THE MORNING AS ANY LEFTOVER SHOWERS MOVE OFF THE COAST. STRONG COLD
AIR ADVECTION PUSHES INTO THE REGION DURING THE AFTERNOON...SO WILL
SEE BRISK CONDITIONS AS NW WIND GUSTS PICK UP FOR MOST AREAS TO
AROUND 25-30 KT WITH HIGHEST GUSTS ALONG THE COAST.

SKIES SHOULD CLEAR OUT RAPIDLY BY AROUND MIDDAY...WITH MAINLY CLEAR
CONDITIONS BY SUNSET. NW WINDS WILL SLACKEN LATE IN THE DAY AS WELL.

DAYTIME HIGHS WILL BE IN THE MID-UPPER 60S...THOUGH SOME LOCATIONS
MAY ACTUALLY SEE THEIR DAILY HIGHS DURING THE PRE-DAWN HOURS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
BLV HAVE A BETTER HANDLE THAN YESTERDAY REGARDING THE UNFOLDING PATTERN
NEXT WEEK AS MODEL CONSENSUS SUGGESTS COOLER THAN NORMAL WITH GENERALLY
DRY WEATHER UNTIL A POSSIBLE SIGNIFICANT OVERRUNNING EVENT LATE NEXT
WORK WEEK. OVERALL CONFIDENCE ABOVE AVERAGE.

SREF POPS THRU SUN NIGHT. THEREAFTER GEFS POPS BLENDED WITH PRIOR
4 AM FCST.

TEMPS WHEN NOT OTHERWISE STATED... ARE 12Z GFS MOS BLENDED WITH THE
PRIOR 4 AM KBOX FCST AND CHECKED AGAINST THE GEFS 6 HRLY MEAN 2M
TEMPS.

DRY SATURDAY NIGHT AND SUNDAY WITH HIGH PRESSURE BUILDING IN. THE
CLEAR SKIES AND LIGHT WIND EACH NIGHT WILL ALLOW RADIATIONAL COOLING
EACH NIGHT. THIS POINTS TO POTENTIAL FOR FROST AND FREEZE CONDITIONS
ALONG THE EAST SLOPES OF THE BERKSHIRES AS WELL AS IN NORTHERN
WORCESTER COUNTY AND NORTHWEST MIDDLESEX COUNTY...AND OF COURSE
SOUTHWEST NH. TEMPS ARE 50 50 BLENDED 12Z NAM/GFS MOS.

SUN AFTERNOON...A CFP WITH A PERIOD OF BKN SC. NAM MXG ALG SENDS A
BURST OF 30 KT NW GUSTS INTO SNE.

SUN NIGHT...MIGHT BE EVEN COLDER THAN SAT NIGHT AS HIGH PRES RIDGES
INTO NEW ENGLAND.  BLENDED GFS/NAM MOS TEMPS. FROSTY LATE NIGHT.

MON...FAIR WX HIGH PRES. GFS MOS BLENDED WITH THE 4 AM FCST. ALL
CONSISTENTLY CLOSE WITH WHAT WAS FCST EARLY THIS MORNING.

TUE...12Z GFS APPEARS A BIT OVERDONE BUT IT HAS THE UK ON ITS SIDE...
SO FOR NOW...CONSISTENT WITH PRIOR POPS. GUSTY NW WINDS 25 TO 30 KTS
LATE DAY.

WED/THU...COOL FAIR WX HIGH PRES. EARLY MORNING FROST FREEZE POTENTIAL.

FRI...PLEASE SEE HYDRO SECTION AT THE END.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
TONIGHT...CONDITIONS DETERIORATING TO IFR FM N TO S IN WIDESPREAD
SHOWERS WITH SOME DRIZZLE IN THE MIX THIS EVENING. SCT EMBEDDED
THUNDERSTORMS AFTER 04Z ACROSS RI AND SE MA. LOW LEVEL JET MAY SKIRT
THE SOUTH COAST LATER TONIGHT POSSIBLY PRODUCING A PERIOD OF STRONG
PREFRONTAL SW WIND GUSTS HYA-ACK. BUT CONFIDENCE IS LOW AS MODEL
CONSENSUS KEEPS THIS JET TO THE SOUTH.

SATURDAY...MVFR/IFR CONDITIONS EARLY...THEN IMPROVING TO VFR BY LATE
MORNING WITH CLEARING SKIES AFTERNOON. POST FRONTAL NW WIND GUSTS TO
25 KT EXPECTED TO DEVELOP DURING THE MORNING AND CONTINUE INTO THE
AFTERNOON.

OUTLOOK /SATURDAY NIGHT THROUGH WEDNESDAY/...

SAT NIGHT...VFR.

SUN...VFR. W WIND GUSTS 30 KTS IN THE AFTN INTERIOR NW MASS. NW 20-25
KTS CAPE COD AT NIGHT.

MON...VFR.

TUE...VFR EXCEPT A POSSIBLE PERIOD OF MVFR CONDS IN SCT SHOWERS
DAYLIGHT HOURS. NW WIND GUSTS 25 TO 30 KTS IN THE AFTN ALL AND THEN
CONFINED TO THE COAST AT NIGHT.

WED...VFR. NW WIND GUSTS 20 TO 25 KTS POSSIBLE IN MORNING.

&&

.MARINE...
TONIGHT...HAVE CONTINUED THE SMALL CRAFT FOR ALL WATERS...MAINLY
FROM CAPE COD SOUTHWARD OVERNIGHT AS A STRONG LOW LEVEL JET PASSES
ACROSS THE REGION. HAVE GUSTS UP TO 30 KT...BUT WOULD NOT BE
SURPRISED TO SEE SOME ISOLATED 35 KT GUSTS BETWEEN 06Z-12Z. WILL
ALSO SEE THE POTENTIAL FOR SCT TSTMS DEVELOPING AFTER MIDNIGHT. SEAS
WILL BUILD UP TO 8 FT OVERNIGHT ON THE SOUTHERN OUTER WATERS.

SATURDAY...COLD FRONT SWEEPS S OF THE WATERS IN THE MORNING WITH
WINDS SHIFTING TO NW. WITH GOOD COLD AIR ADVECTION PATTERN PUSHING
IN...EXPECT WIND GUSTS OF 25-30 KT TO CONTINUE FOR ALL WATERS. WINDS
WILL DIMINISH SLOWLY...BUT WILL REMAIN GUSTY ON THE OUTER WATERS
INTO THE EVENING. MODEL WAVES APPEARED A LITTLE HIGH...BUT STILL
COULD APPROACH 10 FT ON THE OUTER WATERS.

OUTLOOK /SATURDAY NIGHT THROUGH WEDNESDAY/...

SATURDAY NIGHT...DIMINISHING WINDS AND SEAS. THE FINAL SMALL CRAFT
HEADLINES SHOULD BE TAKEN DOWN BY MORNING.

SUNDAY-MONDAY ...SMALL CRAFT ADVISORY APPEARS LIKELY FOR GUSTY WEST
NORTHWEST WINDS LATE SUNDAY AND SUNDAY NIGHT AS A WEAK COLD FRONT
CROSSES THE WATERS. WINDS AND SEAS DIMINISH MONDAY.

TUESDAY...A GALE WARNING MAY BE NEEDED LATE TUESDAY BEHIND ANOTHER
COLD FRONTAL PASSAGE.

WEDNESDAY...SCA TO START THEN SLOWLY DIMINISHING WIND AND SEAS.

&&

.HYDROLOGY...
NEXT FRIDAY...? 12Z GEFS 60 PERCENT CHC OF 24 HR 1 INCH IN SNE WITH A
30 PCT CHC OF 2 INCHES IN THE W PART OF MA. THAT IS A LARGE DAY 7
GEFS SIGNAL 7 DAYS OUT. INTERESTINGLY THE ECMWF OP IS LARGE AS WELL.
LOOKS LIKE A POSSIBLE GOOD OVERRUNNING SITN.  LETS SEE WHAT HAPPENS.
GEFS DID A VERY FINE JOB 5 DAYS IN ADVANCE WITH A HEAVY R EVENT LAST
WEEKEND AND WAS STELLAR ON A DAY 7 SIGNAL OF 40+ KNOT WIND GUSTS FOR
THURSDAY...AGAIN A WEEK IN ADVANCE. SO WHILE THE MODELS STILL HAVE
OCCASIONAL LARGE ERRORS... THE TREND RECENTLY HAS BEEN MORE ON THAN
OFF. DID NOT PLACE HYDRO STMT INTO HWO SINCE ITS SLIGHTLY BEYOND THE
PERIOD OF COVERAGE AND ALSO WOULD LIKE TO SEE A COUPLE MORE CYCLES OF
STRONG CONSISTENCY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR ANZ231>237.
     SMALL CRAFT ADVISORY FROM 8 AM TO 6 PM EDT SATURDAY FOR ANZ230-
     251.
     SMALL CRAFT ADVISORY FROM 8 AM SATURDAY TO MIDNIGHT EDT
     SATURDAY NIGHT FOR ANZ250.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ254-255.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT SATURDAY NIGHT FOR
     ANZ256.

&&

SYNOPSIS...DRAG/EVT
NEAR TERM...FRANK
SHORT TERM...EVT
LONG TERM...DRAG
AVIATION...KJC/DRAG
MARINE...DRAG/EVT
HYDROLOGY...DRAG
Hazardous weather outlook, Oct 9, 4:56 PM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
456 PM EDT FRI OCT 9 2009

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-102100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
456 PM EDT FRI OCT 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS AROUND AND AFTER MIDNIGHT
TONIGHT...MAINLY ACROSS NORTHERN CONNECTICUT...SOUTHEAST
MASSACHUSETTS AND RHODE ISLAND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FROST AND FREEZE WARNINGS ARE LIKELY SATURDAY NIGHT AND ESPECIALLY
SUNDAY NIGHT FOR PORTIONS OF SOUTHWEST NEW HAMPSHIRE AND PARTS OF
WESTERN AND NORTH CENTRAL MASSACHUSETTS.

FROST AND FREEZE WARNINGS MAY BE NEEDED ACROSS A BROADER REACH OF
SOUTHERN NEW ENGLAND TUESDAY NIGHT AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-102100-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
456 PM EDT FRI OCT 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

THERE WILL BE SCATTERED THUNDERSTORMS ACROSS THE WATERS AFTER
MIDNIGHT TONIGHT. THERE MAY BE A FEW GUSTS CLOSE TO GALE FORCE
TOWARD MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NORTHWEST WIND GUSTS MAY APPROACH GALE FORCE SATURDAY WITH COLDER AIR
MOVING ACROSS THE WATERS.

THERE IS A LOW PROBABILITY FOR A PERIOD OF GALE FORCE NORTHWEST WIND
GUSTS LATE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Massachusetts, 2009Frost Advisories in New Hampshire, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.